MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC NONE; ENDOSCOPE

INTUITIVE SURGICAL, INC NONE; ENDOSCOPE
Model Number 470027-62
Medical Device Problem Code Display or Visual Feedback Problem (1184)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/20/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation was completed to determine the cause of this reported event.The 30-degree endoscope was returned to intuitive surgical, inc.(isi) for failure analysis (fa).During functional testing, it failed to provide a video due to an electrical communication failure and displayed color bars in the left eye.Additional unrelated observations not reported by site: cracks or holes in the silicone around the circuit board.A system log review did not reveal any system-related errors that would have caused or contributed to the reported event.
 
Event or Problem Description
It was reported that during a da vinci-assisted partial nephrectomy, the customer experienced an error and all vision with the system was lost while using the 8mm 30-degree endoscope.Several attempts were made to clean the endoscope connector to no avail.Due to the unavailability of a back-up 30-degree endoscope, the procedure was converted to a radical nephrectomy because the partial nephrectomy could no longer be performed safely and oncologically correct with the 0-degree endoscope that was available to continue.Because this occurred during warm ischemia, it was not possible to convert the procedure to laparoscopic due to the time needed to bring in laparoscopic towers and set up the laparoscopic instruments.There was a 150 ml of blood loss for the entire procedure, and blood was lost due to the lack of vision experienced.The procedure was completed robotically with a greater than 30-minute procedural delay.The surgeon is concerned of late renal function decline because of the procedural modification.

Brand Name
NONE
Common Device Name
ENDOSCOPE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key21865883
Report Number2955842-2025-15515
Device Sequence Number7898174
Product Code NAY
UDI-Device Identifier00886874112212
UDI-Public(01)00886874112212
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K171426
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 03/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470027-62
Device Catalogue Number470027
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/10/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/20/2025
Initial Report FDA Received Date04/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale